1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

starting Victoza injections

Discussion in 'Incretin Mimetics' started by AnnJohnston, May 17, 2016.

  1. AnnJohnston

    AnnJohnston Type 1 · Well-Known Member

    Messages:
    72
    Likes Received:
    38
    Trophy Points:
    58
    I've just been told today I've to start on Victoza. I'm type 2 and up until last summer I've had my diabetes well under control, even managing to come off my tablets for two years after losing 3 stone. My sugars started creeping up again though and I was put back on metformin 2 years ago. Last year they added Gliclaside and which has done nothing but make me gain most of my weight back. I'm very worried about the possible side effects of Victoza as I've heard it can make you very sick for the first few months. Can anyone help put my mind at rest as I've also heard that its very good at reducing sugar levels and well as getting good weight loss results.
     
  2. linnyb

    linnyb Type 1 · Well-Known Member

    Messages:
    119
    Likes Received:
    211
    Trophy Points:
    83
    HI

    I don't know about reassurance I can only give you my experience. I was put on it & for the first fortnight couldn't face eating much of anything. By week 3 I could eat small meals, blood sugars where improving & had lost weight, although the weight loss did cease. However, my real problem area was when it was hot weather all I wanted to do was be sick (& was on numerous occasions). I personally couldn't cope with this through summer (especially when abroad) & had to give up.

    Not everyone is the same though. I would say it is worth a go. If you find that its not for you then really there is nothing lost by having tried:)

    x
     
    • Like Like x 2
  3. Marvin

    Marvin Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    390
    Trophy Points:
    103
    Everyone is different, so give it a go and see how it works out for you. I was initially put on Byetta and couldn't tolerate it....was swapped to Victoza after a couple of months and after initial nausea settled down everything was fine, now been on it a couple of years. It will depress your appetite...one of the ways it works is to slow down the transit of food through the digestive tract and this usually results in loss of appetite...a good thing for those of us with a weight problem!
     
    • Agree Agree x 1
  4. AnnJohnston

    AnnJohnston Type 1 · Well-Known Member

    Messages:
    72
    Likes Received:
    38
    Trophy Points:
    58
    Thanks both. My dad was on Victoza but couldn't tolerate it and was swapped to Byetta before being put on insulin. It seems to be one of those drugs you either tolerate or you don't. I've got my appt with the nurse to show me how to inject on 31st May so I guess I'll find out soon enough!
     
  5. carolj

    carolj · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    I was put on Victoza about a month ago now. I haven't had any problems with it at all. No sickness or anything. I was worried about doing the injections but I am fine doing them. It has helped me lose a little weight but nothing significant yet. If you are being shown how to do the injections make sure you have everything you need. Unlike me who was prescribed the Victoza but no needles when I got there...... There is an example video on their website how to inject it. https://www.victoza.com/get-started-using-victoza-/your-first-injection.html
     
    • Agree Agree x 1
  6. Froglet 56

    Froglet 56 Type 2 · Member

    Messages:
    8
    Likes Received:
    15
    Trophy Points:
    43
    Am interested in everybody's comments. I too am due to start Victoza injections in about 3 weeks time. I am really scared although I think I prefer it to playing Russian roulette with various tablets etc. They took me off metformin because it was effecting my liver in a bad way. Gliclazide doesn't seem to have done anything apart from put my BG into double figures and my waistline is continually expanding :-( Am really hoping this is going to be the success story I really need. I have got to the stage of not testing, and not testing for my breathing capacity for my asthma either. I really am in a bad place.
    One thing I am scared about is how much it will hurt when I do the injection? Or am I just being a wuss? Any helpful comments would be very gratefully received.
     
    • Like Like x 2
  7. roseugine

    roseugine Type 2 · Member

    Messages:
    24
    Likes Received:
    31
    Trophy Points:
    53
    My doctor has told me ive got to come off it as it can cause heart attack and pancreatic cancer .and my numbers are to low they are 5'6 which I think is good.the trouble with docors she has just been on a course to learn about victoza.Im not happy as I have had really good results I lost over 21/2 stone felt better than I have felt in years so glad to get of insulin it made me feel old and put on loads of weight,made my brain foggy. Question is do I take the risk and go against doctor not sure what to do. the best advice I can give is if you do go on it heed what they tell you to avoid sickness and runs eat half portions and drink plenty of water best time to take injection 10pm at night and you won't be sick.will let you know how I get on when ive decided what to do.
    the injection doesn't hurt at all.I would suggest read all you can about victoza maybe give it a try for a while and see how you get on .My husband wants me to come off it for a while hes hoping with the weight ive lost maybe I can manage on tablets.can always go back on as it is our decision .
     
    • Like Like x 2
  8. AnnJohnston

    AnnJohnston Type 1 · Well-Known Member

    Messages:
    72
    Likes Received:
    38
    Trophy Points:
    58
    This is my second day on the Victoza, so far all ok. I've started on 0.6 so no major changes to levels yet but as I've had no side effects I should be able to increase my dose next week and hopefully see a change then. The diabetic specialist nurse has been fab, I had pen, needles and clips a week before my appt and my GP has already got them on my repeat list. Thanks everyone for the comments and advice, the fear of the unknown is sometimes worse than the reality so its good to hear from others who are going through the same thing.
     
  9. Froglet 56

    Froglet 56 Type 2 · Member

    Messages:
    8
    Likes Received:
    15
    Trophy Points:
    43
    That's very reassuring AnnJohnston. Thank you. As you say the fear of the unknown doesn't help. I have my injection pen ready in the fridge and it's been put on the repeat prescription list already. With my experiences of the diabetic professionals so far here, I'm still very worried. As someone else said, just do what I think is best for me. Will let everyone know what happens when I start on them. Hope you don't hear the yell from where you are :)
    Am hoping it helps with weight problems too as there is far too much of me. Fingers crossed!!
     
    • Like Like x 2
  10. AnnJohnston

    AnnJohnston Type 1 · Well-Known Member

    Messages:
    72
    Likes Received:
    38
    Trophy Points:
    58
    Had my first, and so far only bout of sickness on Friday. I had been feeling very nauseous on the Thursday but not actually sick. On Friday I decided to stick to bread and corn flakes as I've been feeling ok after eating these. Most to the day on Friday I felt good, went to bed and just woke up feeling very nauseous. Only sick once, went back to bed but on Saturday I just felt really lethargic, bloated and sore. On the plus side my fasting sugars are coming down, been in single figures the last 2 days. I'm hoping this is the victoza starting to work and thats why i've been feeling a bit off the last couple of days. I'm keeping my fingers crossed that it settles down in next week or so. Swapped my injection site from tummy to thigh to see if that makes a difference.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook